Norvasc as a blood pressure med?

I was on Liprinosil, but the side effects - especially that dry hacking cough - were making me very uncomfortable and so my doc suggested I try a channel blocker called Norvasc.  Anyone have any experience with this prescription drug?  Reading online about it is kind of nerve-wracking.  I know everyone is not the same and not all will get the side effects, but one that is listed as 'common' is swelling of the feet and legs, which I would not like at all, since I am a runner. Again, I may be one of the lucky ones who has no side-effects, but you never can tell.  Just curious about other people's experience with this, if you've been on it.  Thanks for any info.

Scotty


5 Comments

Amlodipine

by AgentX86 - 2019-12-30 21:26:50

Sure.  I've been taking it for years.  No problems at all. I've taken a beta blocker (Metoprolol) with it as well (and at one time ameoderone, and...).

If you beleive all label warnings, you wouldn't get out of bed in the morning.  Then you'll read the mattress tag...

Thank you, AgentX86

by Scottydog7296 - 2019-12-30 21:46:49

lol, like your sense of humor. 

Thank you for the feedback. 

Amlodipine ( Norvasc )

by IAN MC - 2019-12-31 12:42:51

I also switched from lisinopril to amlodipine and it was a good move for me but we are all different . I never had the well-known lisinopril cough but did suffer from incredibly cold extremities, particularly in the hands. This is no longer a problem with amlodipine.... but we really are all different !!

Most people don't get any side-effects with amlodipine but ,as with most drugs, side-effects  are dose-related .It is best to take the lowest dose possible to achieve your blood pressure target. I found that 10 mg daily caused me to have incredible tiredness but did reduce my systolic pressure  to 120 mm,   I reduced the daily dose to 5 mg and this no longer causes the tiredness . It  reduces my systolic to around 130 which I am very happy with. 

It is not that long ago when a systolic of 100 plus your age was considered to be OK ( as I am 81 a systolic reading of 130 doesnt bother me at all ) . BP targets seem to be falling all the time and I often wonder if blood pressure is over-treated !!

Another thing which may help you is that I switched from taking amlodipine in the morning. I now take it  last thing at night . This appears to further reduce the daytime tiredness side-effect and it makes sense for a variety of reasons according to recent published papers.

Best of luck

Ian

 

Amlodipine Side Effects

by Marybird - 2019-12-31 17:14:05

With some people ( not everyone, thank goodness), amlodipine can cause a severe edema, and sometimes redness in the feet, ankles and legs. That happened to my husband, my brother and two friends when they took amlodipine, but the swelling and redness went away when they stopped taking it. Hopefully, Scotty, this won't happen to you and amlodipline will be a good drug for you. But should you develop that leg/foot edema that just gets worse with time and you're taking amlodipine, the drug will be the likely culprit. Mary

Thank you all!

by Scottydog7296 - 2019-12-31 21:19:42

Thank you all for the feedback, this is very helpful!

You know you're wired when...

A thirty-day guarantee is not good enough.

Member Quotes

I'm 43 and have had my pacemaker four weeks today. I'm looking forward to living another 50 years and this marvelous device inside me will help me do that.